MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SLEEVE/ STEM SEPARATOR; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT

SMITH & NEPHEW, INC. SLEEVE/ STEM SEPARATOR; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Catalog Number 71360919
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/10/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a educational lab, device broke at handle during use.No injury to anyone involved and no delay.
 
Additional Manufacturer Narrative
The associated devices were returned and evaluated.A visual inspection of the returned anthology inserter poster hard indicated the threaded tip fractured off, most likely from impact.An impact fracture can occur if the mechanical loads applied to the instrument exceed the strength of the material.A fracture can also be the result of multiple impacts occurring while the inserter is not fully captured in the driver hole platform of the stem.This fracture caused the instrument to become inoperable.The fractured portion was not returned.A visual inspection of the returned sleeve/ stem separator indicated that the handle fractured into two pieces.The handle end of the fractured portion was not returned.These devices were manufactured in 2017 and 2012, showing signs of wear from use.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.No further investigation is warranted for this complaint.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
SLEEVE/ STEM SEPARATOR
Common Device Name
PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8746855
Report Number1020279-2019-02554
Device Sequence Number1707929
Product Code LZO
UDI-Device Identifier03596010535245
UDI-Public03596010535245
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K113789
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71360919
Device Lot Number12FSY0022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2019
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer07/11/2019
Initial Report FDA Received Date06/30/2019
Supplement Report FDA Received Date07/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1